[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1953

FATAL COMPLICATIONS OF INTENSIVE ANTIBIOTIC THERAPY IN PATIENTS WITH NEOPLASTIC DISEASE

Author Affiliations

Washington, D. C.

AMA Arch Intern Med. 1953;91(4):556. doi:10.1001/archinte.1953.00240160142011

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —It has been called to our attention that the observations in our paper "Fatal Complications of Intensive Antibiotic Therapy in Patients with Neoplastic Disease," published in the A. M. A. Archives of Internal Medicine (90:763, 1952), might militate against the use of such a valuable antibiotic as oxytetracycline ("terramycin"). We sincerely trust that this will not be the case. We should like to emphasize the fact that we were dealing with severely ill patients who received doses of "terramycin" that were usually larger, more concentrated, and administered more rapidly than is recommended by the manufacturers of this drug. We now have some data which indicate that in patients of this type high blood and urine "terramycin" levels can be obtained after very small intravenous doses of this antibiotic. This route of administration avoids gastrointestinal complications, which may become serious in debilitated patients.We should like to reemphasize

First Page Preview View Large
First page PDF preview
First page PDF preview
×